MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ATLAS CABLE SYSTEM

WARSAW ORTHOPEDICS ATLAS CABLE SYSTEM
Catalog Number 826-213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on 22 nov 2016, the patient got the surgery due to fracture of hip joint prosthesis.Intra-op, it was found that the product broke two times in normal torque range.The physician had to replace a new one to complete the surgery successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms cable breakage.Microscopic examination of the cable identifies multiple bends in the cable with strand damage away from the fracture area.All strand fracture surfaces appear to contain varying degrees of damage and/or mechanical smearing.Microscopic examination of multiple individual cable strand fracture surfaces reveal fairly flat fracture surfaces, with a surface angulation consistent with shear overload.Additionally, several other strands appear to show necking, consistent with tensile overload.This suggests initial failure due to shear, thus weakening the cable, placing increasing tensile stress on the remaining intact strands until ultimate tensile failure.The above observations suggests initial failure due to shear, thus weakening the cable, placing increasing tensile stress on the remaining intact strands until ultimate tensile failure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLAS CABLE SYSTEM
Common Device Name
CABLE
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6232244
Report Number1030489-2017-00066
Device Sequence Number11027038
Product Code ISN
UDI-Device Identifier00673978047980
UDI-Public00673978047980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K892651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Catalogue Number826-213
Device Lot Number0456161W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2017
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
03/06/2017
Initial Report FDA Received Date01/09/2017
Supplement Report FDA Received Date03/31/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR